Skip to content
My WebMD Sign In, Sign Up
Provera and expected results
avatar
deefer70 posted:
I have been prescribed Provera following an almost eight month period. I had an hysteroscopy and biopsy, the results of which were just mild thickening of the endometrium (I can't remember the exact name.)
I have been taking the tablets for about two weeks now and the bleeding has got much worse and I now have cramping pains, like with a normal period, which I didn't have before.

I have now stopped taking the tablets, but should I persevere with them? Is this a normal occurrence? I'm kind of at my wits end now. I've had transanemic(?) acid, mefanemic acid and nothing has worked so far. I was really hoping this would do the trick.
Reply
 
avatar
jk5493 responded:
How long did they prescribe the provera? I had my period for 14 months and my doctor prescribed it for 10-14 days, then stopped it. I had to do it twice. I had horrible bloating and, at first, the bleeding was worse, but... the second time go-round did the trick.

Sorry I don't have much advice to offer; it really is a horrid thing to bleed that long, isn't it!?
 
avatar
deefer70 replied to jk5493's response:
Thanks for your reply.

I've just been given a 90 day supply of 10mg tablets, and my instructions are to take one a day. No "cycle" as it were.
Perhaps if I persevere with it, it will stop. Pleeeeeaaaase!!

It really is awful, but I'm really glad yours is sorted now.
 
avatar
jk5493 replied to deefer70's response:
It is, indeed, horrible!

I am thankful to have the bleeding gone...but, with PCOS, I am forever doomed to have a crazy cycle. And.... I definitely do!

Another thing to think about... are you on a birth control pill? Maybe switching the one you are on to a different brand/dose would be helpful. Of course, you have to give it a few months. If you are aren't on birth control, maybe trying it for 3 months would be helpful. You may not see a change the first month or two...but, once your hormones get regulated and your body gets into a 'rhythm,' you might notice a decrease/cessation of bleeding at some point in time! It definitely is a process and, I know it sucks, but....stick with it and don't lose heart!


Helpful Tips

Menopause
The age of is not certain,It may at the age below 40. More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.